Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 121, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2008, 1:34 PM EDT for Aiken County, Lexington County, South Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 1:34 PM EDT (17:34 UTC)
- Expired
- Jun 22, 2008, 2:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Aiken County, SC, Lexington County, SC
The radar
The Columbia radar (KCAE), 20 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:55 PM EDT | HAIL 0.75 | Pelion, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.6 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 221734
SVRCAE
SCC003-063-221800-
/O.NEW.KCAE.SV.W.0121.080622T1734Z-080622T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
134 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA
NORTHEASTERN AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 200 PM EDT
* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF
GASTON...OR ABOUT 15 MILES SOUTH OF RED BANK...AND MOVING NORTHEAST
AT 10 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE SOUTH CONGAREE
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3374 8144 3396 8114 3382 8103 3375 8105
3374 8104 3377 8101 3378 8100 3378 8099
3376 8097 3359 8131
TIME...MOT...LOC 1734Z 235DEG 9KT 3372 8129
$$
LMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:16 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 22, 11:16 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1116 AM EDT SUN JUN 22 2008 .SYNOPSIS... A WEAK SURFACE TROUGH WILL MOVE THROUGH THE AREA TODAY CREATING ANOTHER CHANCE OF THUNDERSTORMS. A SERIES OF DISTURBANCES WILL CROSS THE REGION TONIGHT THROUGH MONDAY NIGHT CONTINUING THE CHANCES OF THUNDERSTORMS. HIGH PRESSURE WILL BUILD OVER THE AREA TUESDAY AFTERNOON AND REMAIN THROUGH WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WEAK SURFACE TROUGH WITH SATELLITE IMAGERY SHOWING THE UPPER LEVEL SHORTWAVE SLOWLY MOVING INTO THE UPSTATE. SHOWERS WHICH POPPED UP EARLIER HAVE DISSIPATED FOR THE TIME BEING WITH MODELS INDICATING CHANCES OF THUNDERSTORMS THIS AFTERNOON. LAPS SOUNDINGS FROM CAE AND MDCRS FROM CLT INDICATE PLENTY OF INSTABILITY ALONG WITH A BIT HIGHER P/WATS THAN YESTERDAY. AS SUCH BELIEVE THERE WILL BE A SLIGHT INCREASE IN COVERAGE OF THUNDERSTORMS THIS AFTERNOON VERSUS YESTERDAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON...WITH THE MAIN THREAT BEING WIND GUSTS (SHEAR IS VERY WEAK) AND TO A LESSER EXTENT HAIL (FZL LEVEL AND WET BULB ZERO HEIGHTS BETWEEN 12.5 AND 13.5 KFT). EXPECT CUMULUS TO BEGIN DEVELOPING SHORTLY WITH CB/S BY 2 PM. UPDATE OUT SHORTLY TO ADJUST CLOUDS AND POPS WITH ONLY COSMETIC CHANGES TO OTHER ELEMENTS. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... CONVECTIVE ACTIVITY SHOULD CONTINUE INTO THE EVENING HOURS. WILL GO SLIGHT CHANCE AFTER SUN GOES DOWN UNTIL MIDNIGHT WHEN CONDITIONS BECOME MORE STABLE. AGREE WITH NAM AND GFS BRINGING ANOTHER WEAK SHORT WAVE AND TROUGH THROUGH AREA MONDAY. AIRMASS BECOMES CONDITIONALLY UNSTABLE AGAIN IN THE AFTERNOON AND EVENING DURING THE HEAT OF THE DAY. NAM AND GFS CAPES AROUND 1500 J/KG AND LIS -3/-4. WILL GO 20-30 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL NEAR MIDNIGHT. HIGH PRESSURE BUILDS IN TUESDAY WITH DRY WARM WEATHER EXPECTED. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... IN GOOD AGREEMENT WITH GFS AND ECMWF SHOWING WEAK HIGH PRESSURE OVER AREA DURING PERIOD. DRY INITIALLY TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH WESTERLY WINDS. HIGH SHIFTS MORE EAST THURSDAY THROUGH SATURDAY ALLOWING SOUTHERLY WINDS AND MORE MOISTURE WITH SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS LATER PORTION OF EXTENDED. TEMPERATURES REMAIN QUITE WARM WITH HIGHS IN THE LOWER TO MID 90S. LOW TEMPERATURES IN THE 60S TUESDAY NIGHT AND WEDNESDAY NIGHT INCREASE TO NEAR 70 LATE IN PERIOD. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... UPPER DISTURBANCE WILL MOVE ACROSS THE REGION THIS AFTERNOON. THIS...ALONG WITH DAYTIME HEATING...WILL LEAD TO MODERATE INSTABILITIES AND SCATTERED THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING...SOME OF WHICH COULD BE SEVERE. EXTENDED AVIATION OUTLOOK...THUNDERSTORMS POSSIBLE MONDAY AFTERNOON AND EVENING...OTHERWISE NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED THROUGH THURSDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 22, 5:31 AM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 531 AM EDT SUN JUN 22 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-230945- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 531 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:26 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 49 min |
| Jun 22, 1:51 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Orangeburg | 39 min |
| Jun 22, 2:11 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland | 49 min |
| Jun 22, 2:20 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 40 min |
| Jun 22, 3:05 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Lee, Sumter | 40 min |
| Jun 22, 3:10 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 50 min |
| Jun 22, 4:14 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Orangeburg | 31 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.